Alert archive / Arizona / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 24, NWS Tucson, AZ

July 18, 2010Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 18, 2010, 3:33 PM MST for Graham County, Greenlee County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2010, 3:33 PM MST (22:33 UTC)
Expired
Jul 18, 2010, 4:00 PM MST
In force
27 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

Counties Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:10 PM MST, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 18, 2:10 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SUN JUL 18 2010

.SYNOPSIS...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL
BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST
ARIZONA THIS WEEK.

&&

.DISCUSSION...AS EXPECTED WE HAVE BEEN SLOWER TO DEVELOP TODAY AFTER
A RATHER BUSY 24 HOURS WITH SEVERAL CONVECTIVE COMPLEXES ACROSS
SOUTHEAST ARIZONA. WE MIGHT NOT BUT QUITE AS UNSTABLE WITH SOME
SLIGHT (VERY SLIGHT) MID LEVEL WARMING. OVERALL A DECENTLY ACTIVE
LATER AFTERNOON AND EVENING STILL EXPECTED...PERHAPS NOT QUITE AS
WIDESPREAD OR INTENSE AS YESTERDAY WITH LESS DIRECTIONAL SHEAR.
SEVERE NOT AS MUCH A CONCERN BUT WE WILL NEED TO WATCH RAINFALL
RATES.

OTHERWISE ITS LATE JULY AND YEAH...SUMMER THUNDERSTORMS ARE HERE. AS
THE HIGH BACKS OFF AND RECONSOLIDATES EAST OF US EXPECT SOME MODEST
MID LEVEL COOLING AND THE RESULTING SOUTHERLY FLOW TO STILL BE
PLENTY MOIST WITH EMBEDDED WEAKNESSES IN THE FLOW TO HELP FOCUS
STORMS FROM TIME TO TIME. ONE SUCH IMPULSE COULD MAKE WEDNESDAY OR
THURSDAY A RATHER BUSY TIME.

&&

.AVIATION...SCT TSRA/SHRA WILL DEVELOP AGAIN TODAY AND CONTINUE INTO
OVERNIGHT HOURS. CLOUD DECKS MOSTLY 8-12K FT AGL...ALTHOUGH BASES
AROUND 3-6K FT AGL WITH REDUCED VSBYS VICINITY STRONGER TSTMS.
SURFACE WIND GENERALLY LESS THAN 10 KTS...WITH WIND GUSTS
APPROACHING 50 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW
WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO
SOUTHEAST ARIZONA THIS WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 10:52 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1052 AM MST SUN JUL 18 2010

AZZ019-029>035-191400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1052 AM MST SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE ATMOSPHERE IN PLACE ACROSS SOUTHEAST
ARIZONA TODAY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. A KINK IN THE WIND FLOW PATTERN ALOFT WILL
SERVE AS AN AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS
AFTERNOON ACROSS COCHISE AND SANTA CRUZ COUNTIES...WITH STORMS
BECOMING MORE ORGANIZED AS THEY PUSH WEST ACROSS SOUTHERN ARIZONA IN
THE LATE AFTERNOON AND EVENING. IN ADDITION TO THIS AREA OF
DEVELOPMENT...THUNDERSTORMS WILL ALSO FORM OVER THE WHITE MOUNTAINS
THIS AFTERNOON...THEN PUSH SOUTHWEST INTO GRAHAM AND EASTERN PINAL
COUNTY DURING THE EVENING. STORMS MAY PERSIST INTO THE EARLY MORNING
HOURS.

STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS
WILL APPROACH ONE INCH...WHICH CAN PRODUCE LOCALIZED FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL RESULT IN
A THREAT OF STRONG THUNDERSTORM OUTFLOW WINDS AND LOCALIZED HEAVY
RAINFALL. EXPECT AN ELEVATED CHANCE OF THUNDERSTORMS DURING THE
MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY AS THE UPPER
FLOW PATTERN BECOMES FAVORABLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Jul 18, 12:49 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1249 PM MST SUN JUL 18 2010

AZZ019-030-182030-
NORTHERN GREENLEE AZ-UPPER GILA RIVER VALLEY AZ-
1249 PM MST SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE AND EXTREME
NORTHEASTERN GRAHAM COUNTIES UNTIL 130 PM MST...

AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HANNAGAN MEADOW MOVING
SOUTHWEST AT 10 TO 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW AND ROSE PEAK.

LAT...LON 3361 10912 3338 10935 3364 10952 3379 10910
TIME...MOT...LOC 1948Z 060DEG 13KT 3371 10918

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:22 PM MSTAreal Flood AdvisoryTWCPima83 min
Jul 17, 5:29 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 17, 5:29 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 17, 5:46 PM MSTAreal Flood AdvisoryTWCPima34 min
Jul 17, 6:12 PM MSTSevere Thunderstorm WarningTWCPima63 min
Jul 17, 6:30 PM MSTSevere Thunderstorm WarningTWCCochise, Graham30 min
Jul 17, 6:37 PM MSTAreal Flood AdvisoryTWCCochise83 min
Jul 17, 6:48 PM MSTAreal Flood AdvisoryTWCPima117 min
Jul 17, 7:00 PM MSTSevere Thunderstorm WarningTWCCochise, Graham30 min
Jul 17, 7:14 PM MSTSevere Thunderstorm WarningTWCPima27 min
Jul 17, 8:31 PM MSTSpecial Weather StatementTWCSanta Cruz44 min
Jul 17, 8:54 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 17, 8:56 PM MSTSpecial Weather StatementTWC49 min
Jul 17, 9:23 PM MSTSevere Thunderstorm WarningTWCPinal52 min
Jul 18, 12:49 PM MSTSpecial Weather StatementTWCGreenlee41 min
Jul 18, 3:57 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee63 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.